Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

June 7, 2017Sumter County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 7, 2017, 1:25 AM EDT for Sumter County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2017, 1:25 AM EDT (05:25 UTC)
Expired
Jun 7, 2017, 2:00 AM EDT
In force
35 min
Issued by
NWS Atlanta, GA

County Sumter County, GA

The radar

The Robins AFB radar (KJGX), 121 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted.

298 
WWUS82 KFFC 070525
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
125 AM EDT WED JUN 7 2017
 
GAZ104-070600-
Sumter GA-
125 AM EDT WED JUN 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER COUNTY UNTIL 200
AM EDT...

At 125 AM EDT...a strong thunderstorm was over Sumter, or 7 miles
south of Americus. This storm was nearly stationary.

  HAZARD...Heavy rain. 

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas. 

Some locations in the path of this storm include
Americus, Plains, Leslie, De Soto, Desoto, Sumter, Lamar, Maddox,
Croxton Crossroads and Huntington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3192 8438 3195 8443 3204 8444 3204 8443
      3207 8443 3209 8401 3191 8401 3192 8434
      3188 8434 3188 8435
TIME...MOT...LOC 0525Z 132DEG 4KT 3196 8422 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 7, 1:24 AM EDT, 1 minute earlier.

Area forecast discussion, Jun 7, 1:24 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
124 AM EDT Wed Jun 7 2017

.PREV DISCUSSION... /Issued 745 PM EDT Tue Jun 6 2017/

UPDATE...

00z Aviation section update below.

Baker

PREV DISCUSSION... /Issued 312 PM EDT Tue Jun 6 2017/

SHORT TERM /Tonight through Wednesday Night/...
Current regional radar loop shows showers and isolated
thunderstorms across most of the area as the front sinks south
through the CWA. A drier airmass is beginning to push into N GA
which should continue to filter slowly south across the state
through Wednesday afternoon. There is still very moist southwesterly
flow across central GA with the showers and thunderstorms dropping 1
to 2 inches of precipitation across that area. This corresponds well
with the PWs and they are expected to stay in the 1.5 to 2in range
through 18z Wed. Flash flood guidance keeps areas across central GA
in the 3.0in range over a 3 hour period so we are not expecting any
issues with flooding. Low temps are mainly expected to be in the 60s
tonight and Wed night with High temps Wed mainly in the 70s to near
80.

01

LONG TERM /Thursday through Tuesday/...
The long term remains largely unchanged from the previous forecast.

A broad closed mid/upper level low should be centered somewhere near
the OH/WV/KY border by 12z Thursday...with numerous embedded small
vort maxes rotating within its cyclonic flow. Meanwhile at the
sfc...sfc high pressure will encompass a large area of the US from
the Southern Plains and extend N/NE into portions of the Northeast.
The main cold front partly responsible for the damp weather in the
short term will have pushed well south of the CWA into central
Florida.

Although mid level heights will overall begin to rise Thursday...a
vort max will round the broad closed low into the CWA while a weak
sfc trough extends N to S across the state. Lift provided by both
features amidst some orographic aid should allow for the development
of scattered showers by afternoon...mainly across north Georgia.
Advection of cooler mid level air from main closed low should be
sufficient to generate enough instability for thunder as well /sub-
severe/.

Showers and storms will die down after sunset Thursday and the sfc
high will begin to build into the area. This should keep us dry
Friday...and although temps will begin to rebound...Dry/weak NW flow
aloft should keep them in check. This dry pattern should continue
through Saturday evening until the sfc high begins to scoot east in
response to a change in the mid levels.

By late Saturday into Sunday...a strong shortwave across the Pac NW
will reinforce an existing broad trough and build it south into CA.
This will help build a weak H5 ridge over our region. This will make
for a rather warm weekend across the CWA...though most locations
should remain mostly dry until Sunday evening.

GFS and EC continue to advertise a weak area of low pressure
becoming "trapped" underneath the ridge this weekend near the TX
Coast while the Bermuda high slides west into the western Atlantic.
This will channel a series of mid level vort maxes from the
Caribbean vicinity north into the Southeast as well as push the
lingering cold front across FL /the same front from our short term
period/ north as a warm front. This points to a rather damp first
half of next week. Rain and thunderstorm chances look to be highest
during the daytime hours Monday and Tuesday and diminish to some
extent each night. With this shaping up to be another tropical
airmass...heavy rainfall looks like it will be the primary
concern...with such weak vertical wind profiles suggesting a
rather low severe threat.

Kovacik

&&

.AVIATION...
06Z Update...
VFR conditions largely prevail at TAF sites at this time with mid
and high level cloud cover. A couple of showers have developed
near the slow-moving cold front in north Georgia. Small chance of
a shower impacting northern TAF sites through early morning but
not enough confidence to include in TAF. Showers in vicinity of
MCN/CSG will gradually diminish through the morning. MVFR/IFR
ceiling potential remains highest at southern sites with
uncertainty regarding northern extent of lower ceilings during the
early morning hours. Winds will be nearly calm or very light and
primarily northeasterly this morning and remain NE to E during
the day Weds at 10-12 kts. Only afternoon CU expected around 5kft
at northern sites during afternoon with some potential for
shra/tsra during the afternoon at MCN/CSG.

//ATL Confidence...06Z Update...
Medium on morning MVFR/IFR ceiling potential.
High confidence other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          80  61  80  61 /  20  10  10   5
Atlanta         80  63  78  63 /  10  10  10   5
Blairsville     76  55  73  53 /  20  20  40  30
Cartersville    80  60  78  58 /   5  10  20   5
Columbus        82  64  83  63 /  30  10   5   5
Gainesville     78  61  76  60 /  10  10  30  10
Macon           79  62  81  62 /  40  20   5   5
Rome            81  59  78  58 /   5   5  30   5
Peachtree City  80  60  79  58 /  20  10   5   0
Vidalia         78  64  81  64 /  60  40  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
AVIATION...RW
Hazardous weather outlook, Jun 6, 9:36 PM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
936 PM EDT Tue Jun 6 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080145-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
936 PM EDT Tue Jun 6 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Scattered storms and continued periods of heavy rainfall could
persist across portions of central Georgia tonight. Isolated flash
flooding and occasional lightning are the main threats mainly
along and south of a Columbus to Macon to Louisville line.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered thunderstorms will continue across parts of central
Georgia Wednesday, ending by Wednesday evening.

A weak disturbance will move across north Georgia Thursday
bringing another chance of thunderstorms.

As gulf moisture returns Sunday and Monday, the chances of showers
and thunderstorms will also increase, especially on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jun 6, 10:32 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1032 PM EDT TUE JUN 6 2017

GAZ102-070300-
Stewart GA-
1032 PM EDT TUE JUN 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 1100 PM
EDT...

At 1030 PM EDT...a strong thunderstorm was over Providence Canyon
State Park, or near Lumpkin...moving northeast at 35 mph.

  HAZARD...Winds up to 40 mph...heavy rain and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumpkin, Richland, Omaha, Charles, Sanford, Westville, Brooklyn,
Louvale, Providence Canyon State Park and Kimbrough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8491 3195 8496 3198 8496 3198 8500
      3201 8506 3209 8504 3213 8506 3218 8501
      3220 8496 3221 8498 3222 8497 3222 8493
      3223 8492 3223 8465 3222 8464 3218 8463
      3216 8465 3207 8464 3200 8465 3192 8479
TIME...MOT...LOC 0230Z 216DEG 48KT 3206 8487

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 6, 11:14 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1114 PM EDT TUE JUN 6 2017

GAZ102-070345-
Stewart GA-
1114 PM EDT TUE JUN 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 1145 PM
EDT...

At 1114 PM EDT...a strong thunderstorm was near Benevolence, or 7
miles south of Lumpkin...moving east at 15 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumpkin, Richland, Troutman, Charles, Sanford, Westville, Brooklyn,
Louvale, Providence Canyon State Park and Kimbrough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3193 8480 3192 8481 3192 8491 3209 8504
      3223 8471 3223 8467 3207 8464 3203 8464
      3203 8465 3198 8465 3198 8464 3197 8465
      3196 8464 3196 8465 3192 8466 3193 8468
      3192 8469 3192 8477
TIME...MOT...LOC 0314Z 255DEG 12KT 3195 8480

WIND...50MPH
Special weather statement, Jun 7, 1:23 AM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
123 AM EDT WED JUN 7 2017

GAZ023-070615-
Hall GA-
123 AM EDT WED JUN 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALL COUNTY UNTIL 215 AM
EDT...

At 123 AM EDT...a strong thunderstorm was near Murrayville, or 8
miles north of Gainesville...moving southwest at 5 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Gainesville, Oakwood, Lula, Clermont and Murrayville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3438 8366 3420 8384 3438 8398 3439 8398
      3440 8397 3441 8398 3446 8391 3446 8389
      3451 8384 3450 8379 3452 8379
TIME...MOT...LOC 0523Z 060DEG 5KT 3442 8382
Special weather statement, Jun 7, 1:25 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
125 AM EDT WED JUN 7 2017

GAZ104-070600-
Sumter GA-
125 AM EDT WED JUN 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER COUNTY UNTIL 200
AM EDT...

At 125 AM EDT...a strong thunderstorm was over Sumter, or 7 miles
south of Americus. This storm was nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Americus, Plains, Leslie, De Soto, Desoto, Sumter, Lamar, Maddox,
Croxton Crossroads and Huntington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3192 8438 3195 8443 3204 8444 3204 8443
      3207 8443 3209 8401 3191 8401 3192 8434
      3188 8434 3188 8435
TIME...MOT...LOC 0525Z 132DEG 4KT 3196 8422

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:32 PM EDTSpecial Weather StatementFFCStewart28 min
Jun 6, 11:14 PM EDTSpecial Weather StatementFFCStewart31 min
Jun 7, 1:23 AM EDTSpecial Weather StatementFFCHall52 min
Jun 7, 2:04 AM EDTFlash Flood WarningFFCSumter6 hr
Jun 7, 3:52 AM EDTSpecial Weather StatementFFCCrisp38 min
Jun 7, 10:10 AM EDTRiver Flood WarningFFCFloyd24 hr

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.